Alert archive / Kansas / Excessive Heat Warnings in 2012

Excessive Heat Warning 3, NWS Wichita, KS

July 31, 201213 counties in Kansas

NWS Wichita, KS issued this excessive heat warning at Jul 31, 2012, 4:30 AM CDT for 13 counties in Kansas. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2012, 4:30 AM CDT (09:30 UTC)
Expired
Aug 1, 2012, 7:00 PM CDT
In force
39 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4011 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WWUS73 KICT 310930
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
430 AM CDT TUE JUL 31 2012

KSZ069-082-083-091>096-098>100-312330-
/O.UPG.KICT.HT.Y.0008.000000T0000Z-120802T0000Z/
/O.NEW.KICT.EH.W.0003.120731T0930Z-120802T0000Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
430 AM CDT TUE JUL 31 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

* HEAT INDICES...OF 105 TO 108 ARE EXPECTED THIS AFTERNOON AND
  AGAIN WEDNESDAY AFTERNOON. THE HIGHEST VALUES SHOULD OCCUR
  AROUND 4 PM.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&


$$

KSZ070-312330-
/O.NEW.KICT.EH.W.0003.120731T0930Z-120802T0000Z/
GREENWOOD-
INCLUDING THE CITY OF...EUREKA
430 AM CDT TUE JUL 31 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* HEAT INDICES...OF 105 TO 107 ARE EXPECTED THIS AFTERNOON AND
  AGAIN WEDNESDAY AFTERNOON. THE HIGHEST VALUES SHOULD OCCUR
  AROUND 4 PM.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

HOWERTON
4 follow-up statements
504 
WWUS73 KICT 312020
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT TUE JUL 31 2012

KSZ069-070-082-083-091>096-098>100-011030-
/O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
320 PM CDT TUE JUL 31 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
WEDNESDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
WEDNESDAY. 

* HEAT INDICES...OF 105 TO 108 DEGREES ARE EXPECTED WEDNESDAY
  AFTERNOON THROUGH EARLY EVENING...ESPECIALLY OVER SOUTHERN
  KANSAS.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

ADK
347 
WWUS73 KICT 010903
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT WED AUG 1 2012

KSZ069-070-082-083-091>096-098>100-012315-
/O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
403 AM CDT WED AUG 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* HEAT INDICES...OF 105 TO 109 DEGREES ARE EXPECTED SOUTH OF
  HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED NEAR
  THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ033-048-049-071-072-012315-
/O.NEW.KICT.HT.Y.0009.120801T0903Z-120802T0000Z/
LINCOLN-ELLSWORTH-SALINE-WOODSON-ALLEN-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
YATES CENTER...IOLA
403 AM CDT WED AUG 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 


* HEAT INDICES...OF 105 TO 108 DEGREES ARE EXPECTED OVER LINCOLN
  ELLSWORTH AND SALINE COUNTIES THIS AFTERNOON. HEAT INDICES OVER
  WOODSON AND ALLEN COUNTIES WILL RANGE FROM 100 TO 103.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED
  ILLNESS CAN BE LIFE THREATENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...
RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR
EVENING. 

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
HOWERTON
021 
WWUS73 KICT 011528
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT WED AUG 1 2012

KSZ033-048-049-011630-
/O.CAN.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
1028 AM CDT WED AUG 1 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT
ADVISORY. 

RAIN COOLED OUTFLOW FROM SHOWERS AND THUNDERSTORMS THIS MORNING
HAVE MODIFIED THE AIR-MASS ACROSS PORTIONS OF CENTRAL KANSAS. 
THEREFORE TEMPERATURES ARE NOT EXPECTED TO RECOVER AS MUCH INTO
THE AFTERNOON. HEAT INDICES WILL LIKEWISE NOT GET AS HOT...SO THE 
HEAT ADVISORY HAS BEEN CANCELLED.

$$

KSZ069-070-082-083-091>096-098>100-020000-
/O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1028 AM CDT WED AUG 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* HEAT INDICES...OF 105 TO 109 DEGREES ARE EXPECTED SOUTH OF 
  HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED 
  NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ071-072-020000-
/O.CON.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/
WOODSON-ALLEN-
INCLUDING THE CITIES OF...YATES CENTER...IOLA
1028 AM CDT WED AUG 1 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HEAT INDICES...OF 102 TO 106 ARE EXPECTED LATE THIS AFTERNOON.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...
RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR
EVENING.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
019 
WWUS73 KICT 020007
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED AUG 1 2012


KSZ069-070-082-083-091>096-098>100-020115-
/O.EXP.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
707 PM CDT WED AUG 1 2012

...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAT
INDICES WILL REMAIN NEAR 100 SHORTLY INTO THE EARLY EVENING HOURS.

$$

KSZ071-072-020115-
/O.EXP.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/
WOODSON-ALLEN-
INCLUDING THE CITIES OF...YATES CENTER...IOLA
707 PM CDT WED AUG 1 2012

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAT
INDICES WILL REMAIN NEAR 100 SHORTLY INTO THE EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 31, 3:30 AM CDT, 1 hour earlier.

Area forecast discussion, Jul 31, 3:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CDT TUE JUL 31 2012

.DISCUSSION...

TODAY:
ELEVATED CONVECTION SHOULD DIMINISH RAPIDLY THIS MORNING WITH
ANOTHER HOT DAY ACROSS THE AREA. WILL UPGRADE TO EXCESSIVE HEAT
WARNING GIVEN THE 3 DAYS OF ADVISORY CRITERIA ALREADY IN THE BOOKS
AND AT LEAST ANOTHER ONE TODAY. TEMPERATURES WILL NOT BE THAT
DIFFERENT THAN YESTERDAY FOR MOST AREAS...WITH OK BORDER AREAS
ONCE AGAIN NEAR 110. THE AREA FROM HUT-EWK-ICT-ELDORADO LINE IS
THE TOUGH AREA WHERE TEMPERATURES COULD GO EITHER WAY DEPENDING ON
EFFECTIVE BOUNDARY LOCATION. LESS OPTIMISTIC ABOUT STORM CHANCES
THIS AFTERNOON GIVEN THE LACK OF STORMS YESTERDAY AND SIMILAR
SETUP IN PLACE. LATER THIS EVENING AS LOW LEVEL JET INCREASES...
ANTICIPATE SOME DEVELOPMENT SIMILAR TO WHAT IS OCCURRNING AT THIS
TIME.

WED-THU:
LITTLE CHANGE IN UPPER PATTERN SO TEMPERATURES WILL REMAIN ABOVE
NORMAL. WHILE THERE MAY BE OUTSIDE CHANCES FOR DIURNAL PRECIPITATION...
ESPECIALLY OVER THE FLINT HILLS/SOUTHEAST KS LATE WED
AFTERNOON/EVENING...ODDS ARE TOO LOW TO JUSTIFY 20 PERCENTS DURING
THE PERIOD. OF NOTE...NAM LOOKS A BIT WEIRD WITH QPF VS MOISTURE
FORECASTS AND SUSPECT HOT TEMPERATURES HAVE ERODED CAP AND
TRIGGERED CONVECTION DESPITE RELATIVELY DRY AIR. TEMPERATURES A
BIT TRICKY WITH POTENTIAL LOCATION OF FRONT/CLOUDS. GIVEN
HEADLINES DEFINITELY NEEDED ADJUSTED ON TUE...ALSO FOLLOWED
THROUGH WITH WARNING ON WED. MANY NEED TO HOIST ADVISORY FOR PARTS
OF CENTRAL KANSAS. WILL PUSH DECISION ON TO LATER SHIFTS WHEN
HOPEFULLY THERE WILL BE MORE CONFIDENCE IN HOW CLOUDS/PRECIPITATION
WILL PLAY OUT.

FRI-MON:
ECMWF STILL MODEL OF CHOICE GIVEN CONSISTENCY IN OVERALL PATTERN
IN DAYS 4-7. SHORTWAVE TOPPING RIDGE ON SAT SO SMALL CHANCES FOR
PRECIPITATION MOST AREAS FRI NIGHT-SUN AND SOME SLIGHTLY COOLER
AIR FOR THE WEEKEND. -HOWERTON

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MCS OVER NORTHWEST KS SHOWING SIGNS OF WEAKENING LATE THIS
EVENING VIA RADAR/SATELLITE TRENDS. OUTFLOW WINDS (GUSTING TO 25
TO 30 KT) FROM DECAYING MCS SHOULD PUSH INTO CENTRAL KS OVERNIGHT.
VERY SLIGHT THUNDERSTORM CHANCES WILL PERSIST ACROSS NORTHERN INTO
EASTERN KS OVERNIGHT INTO TUESDAY MORNING...ALONG EDGE OF VERY
WARM MID-LEVEL TEMPERATURES...WHERE WEAK ISENTROPIC ASCENT IS
PROGGED. PROBABILITIES APPEAR TOO LOW TO MENTION TS AT TAF SITES.
OTHERWISE VFR SHOULD PREVAIL DURING THE TAF VALID PERIOD.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT   108  78 108  78 /  20  10  10  10
HUTCHINSON     104  78 106  77 /  20  10  10  10
NEWTON         104  77 105  77 /  20  20  10  10
ELDORADO       105  77 105  77 /  20  10  10  10
WINFIELD-KWLD  110  79 109  78 /  20  10  10  10
RUSSELL         99  74 103  74 /  20  20  10  10
GREAT BEND     101  76 105  75 /  20  20  10  10
SALINA         101  77 107  75 /  20  20  10  10
MCPHERSON      103  77 106  76 /  20  20  10  10
COFFEYVILLE    109  79 110  78 /  20  10  10  10
CHANUTE        105  76 106  76 /  20  20  10  10
IOLA           103  76 105  75 /  20  20  10  10
PARSONS-KPPF   107  78 108  78 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR KSZ069-070-
082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 30, 8:00 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON JUL 30 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
800 PM CDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...MAINLY
ALONG AND NORTHEAST OF A LINE FROM HUTCHINSON TO EL DORADO TO
PARSONS. ISOLATED WIND GUSTS TO 50 MPH WILL BE THE MAIN THREAT
FROM ANY STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES WILL BE NEAR OR ABOVE 105 ON TUESDAY AND WEDNESDAY
AFTERNOONS OVER MUCH OF SOUTHERN KANSAS. THE HIGHEST VALUES ARE
EXPECTED ALONG OR SOUTH OF HIGHWAY 54...WHERE A HEAT ADVISORY
REMAINS IS IN EFFECT THROUGH WEDNESDAY. THERE IS A GOOD CHANCE
THAT HEAT INDICES WILL TOP 105 AT VARIOUS LOCATIONS EACH AFTERNOON
THROUGH AT LEAST FRIDAY.

THE FIRE DANGER INDEX WILL BE VERY HIGH OVER PARTS OF CENTRAL
KANSAS ON TUESDAY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT NORTHEAST OF
A LINE FROM GREAT BEND TO NEWTON TO COFFEYVILLE. THERE IS ALSO A
CHANCE OF THUNDERSTORMS NEXT WEEKEND AS A COLD FRONT MOVES INTO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.